Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 253, NWS Tallahassee, FL

July 30, 2016Tift County, Turner County, Worth County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 30, 2016, 7:53 PM EDT for Tift County, Turner County, Worth County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2016, 7:53 PM EDT (23:53 UTC)
Expired
Jul 30, 2016, 8:28 PM EDT
In force
35 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Moody AFB radar (KVAX), 101 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1340 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

162 
WUUS52 KTAE 302353
SVRTAE
GAC277-287-321-310045-
/O.NEW.KTAE.SV.W.0253.160730T2353Z-160731T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
753 PM EDT SAT JUL 30 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN TURNER COUNTY IN GEORGIA...
  NORTHWESTERN TIFT COUNTY IN GEORGIA...
  SOUTHEASTERN WORTH COUNTY IN GEORGIA...

* UNTIL 845 PM EDT

* AT 753 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER POULAN...OR
  OVER SYLVESTER...MOVING NORTHEAST AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SYLVESTER...POULAN...TY TY...TERRELL...SUMNER...ISABELLA...
  SYLVESTER AIRPORT...GAMMAGE...GORDY...SHINGLER...TEMPY...HOBBY...
  COVERDALE AND POWELLTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3139 8381 3152 8394 3173 8376 3153 8355
TIME...MOT...LOC 2353Z 227DEG 5KT 3152 8380 

HAIL...0.88IN
WIND...60MPH
 
$$

30-PULLIN
2 follow-up statements
523 
WWUS52 KTAE 310019
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
819 PM EDT SAT JUL 30 2016

GAC277-287-321-310045-
/O.CON.KTAE.SV.W.0253.000000T0000Z-160731T0045Z/
TURNER GA-TIFT GA-WORTH GA-
819 PM EDT SAT JUL 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHWESTERN TURNER...NORTHWESTERN TIFT AND SOUTHEASTERN WORTH
COUNTIES...

AT 819 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER POULAN...OR
NEAR SYLVESTER...MOVING NORTHEAST AT 5 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SYLVESTER...POULAN...TY TY...TERRELL...SUMNER...ISABELLA...SYLVESTER
AIRPORT...GAMMAGE...GORDY...SHINGLER...TEMPY...HOBBY...COVERDALE AND
POWELLTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3139 8381 3152 8394 3173 8376 3153 8355
TIME...MOT...LOC 0019Z 227DEG 5KT 3155 8377 

HAIL...<.75IN
WIND...60MPH
 
$$

30-PULLIN
186 
WWUS52 KTAE 310028
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
828 PM EDT SAT JUL 30 2016

GAC277-287-321-310037-
/O.CAN.KTAE.SV.W.0253.000000T0000Z-160731T0045Z/
TURNER GA-TIFT GA-WORTH GA-
828 PM EDT SAT JUL 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TURNER...
NORTHWESTERN TIFT AND SOUTHEASTERN WORTH COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3139 8381 3152 8394 3173 8376 3153 8355
TIME...MOT...LOC 0026Z 227DEG 5KT 3156 8376 

$$

30-PULLIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 7:24 PM EDT, 29 minutes earlier.

Area forecast discussion, Jul 30, 7:24 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
724 PM EDT SAT JUL 30 2016

.AVIATION [Through 00Z Monday]...

Isolated TSRA is across the area this evening but should remain
away from the TAF sites with the exception of ABY. Convection will
diminish overnight but expect TSRA again Sunday afternoon. Patchy
MVFR fog is possible in the morning but confidence is too low to
mention in the TAFs at this point.

&&

.PREV DISCUSSION [254 PM EDT]...

.NEAR TERM [Through Tonight]...

Deep layer high pressure is over the northern Gulf coast today and
will remain in place through the evening. This ridging has allowed
temperatures to warm up quite a bit already today, with 1PM
temperatures already in the low to mid 90s everywhere except the FL
Panhandle. Precipitable water values on this morning's TAE sounding
rose to about 1.7", but will continue to climb to around 2" by this
evening. We also have ample instability in place with SPC's
mesoanalysis showing 2000-2500 J/kg MLCAPE across the forecast area.
With all of this moisture and instability in place, we've already
seen an active start with seabreeze thunderstorms across north FL
this morning and beginning to develop in southeast AL and southwest
GA this afternoon. Some of these storms may produce gusty winds.
Storms are expected to dissipate around sunset. Overnight lows will
be in the mid 70s.

.SHORT TERM [Sunday Through Monday Night]...

A deep ridge will persist over our area, resulting in a
typical summertime pattern where the sea breeze and outflow
boundaries will be the main forcing for daytime showers and
thunderstorms. Models are in fairly good agreement that very
moist air will persist, with around 2" PWAT values expected over
much of our area. Therefore, scattered showers and thunderstorms
are expected each day, mainly during the afternoon and evening
hours with peak instability and sea breeze forcing. Seasonably
hot and humid conditions will continue, with highs generally in
the low-mid 90s. Lows will be in the mid 70s inland, with upper
70s to near 80 expected along the coast.

.LONG TERM [Tuesday Through Saturday]...

Continued deep layer ridging will persist over our area, keeping
hot and very humid conditions in place through this period.
Scattered showers and thunderstorms will be possible each day, and
coverage of showers/storms should be decent with PWAT values of at
least 2" projected to persist through the week. With moderate
instability and barely any shear present, no widespread severe
weather is anticipated; however, a few isolated strong wind gusts
can't be ruled out from the pulse storms. Seasonable temperatures
will persist, with highs in the low-mid 90s and lows in the mid-
upper 70s each day.

.MARINE...

Winds around 10 to 15 knots or less will persist through the next
several days, with isolated to widely scattered showers and
thunderstorms possible each day.

.FIRE WEATHER...

With RH values above critical thresholds, hazardous fire weather
conditions are not expected for the next several days.

.HYDROLOGY...

No widespread flooding issues are expected through this period.
With deep layer moisture and slow movement of scattered
thunderstorms each afternoon and early evening, localized areas
of minor flooding can't be ruled out.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  94  76  93  76 /  10  30  10  40  20
Panama City   79  89  80  88  79 /  20  30  10  30  10
Dothan        74  93  74  93  74 /  20  40  30  50  40
Albany        75  96  75  94  75 /  20  40  20  40  40
Valdosta      75  95  74  93  74 /  20  40  20  40  30
Cross City    75  94  75  92  75 /  20  20  20  40  10
Apalachicola  77  89  78  89  78 /  20  30  10  30  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Moore
SHORT TERM...Lahr
LONG TERM...Lahr
AVIATION...Fieux
MARINE...Lahr
FIRE WEATHER...Fieux
HYDROLOGY...Lahr

In the hours before

Special weather statement, Jul 30, 3:44 PM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
244 PM CDT SAT JUL 30 2016

FLZ011-302030-
JACKSON FL-
244 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON COUNTY UNTIL
330 PM CDT...

AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF MARIANNA. THIS STORM WAS NEARLY
STATIONARY.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MARIANNA...GRAND RIDGE...CYPRESS...DELLWOOD...TWO EGG...STAR...
BUENA VISTA...BLUE SPRING...SIMSVILLE AND LOVEDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3069 8495 3061 8508 3074 8527 3090 8502
TIME...MOT...LOC 1944Z 144DEG 2KT 3072 8507

11-MOORE
Special weather statement, Jul 30, 4:45 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 PM CDT SAT JUL 30 2016

FLZ009>011-302130-
JACKSON FL-HOLMES FL-WASHINGTON FL-
345 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON...CENTRAL
HOLMES AND WESTERN JACKSON COUNTIES UNTIL 430 PM CDT...

AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BONIFAY...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHIPLEY...BONIFAY...CARYVILLE...WESTVILLE...
CHIPLEY MUNICIPAL AIRPORT...SUNNY HILLS...HULAW...
RICHTER CROSSROADS...BAHOMA...BROCK CROSSROAD...
HOLMES COUNTY AIRPORT...BETHLEHEM...POPLAR HEAD...FIVE POINTS...
ORANGE HILL...JOHNSON CROSSROADS AND JACOB CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3072 8583 3093 8581 3091 8542 3065 8543
TIME...MOT...LOC 2045Z 276DEG 27KT 3084 8572

30-PULLIN
Special weather statement, Jul 30, 5:36 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
436 PM CDT SAT JUL 30 2016

ALZ068-FLZ007-009-302215-
GENEVA AL-HOLMES FL-NORTH WALTON FL-
436 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA...NORTHWESTERN
HOLMES AND NORTH CENTRAL WALTON COUNTIES UNTIL 515 PM CDT...

AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SAMSON...OR 12 MILES EAST OF
FLORALA...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GENEVA...SAMSON...COFFEE SPRINGS...SOMERSET...ROYALS CROSSROADS...
VAUGHANVILLE...PERA...LYTLE...SWEETGUM HEAD...DARLINGTON...SPEARS...
SELLERSVILLE...MARL...EUNOLA...GASKIN...LOGAN FIELD MUNICIPAL A/P...
GENEVA MUNICIPAL A/P...EARLYTOWN...GANER AND HACODA.

LAT...LON 3100 8619 3109 8619 3120 8605 3120 8593
      3103 8582 3091 8614 3099 8620
TIME...MOT...LOC 2135Z 239DEG 18KT 3103 8611

30-PULLIN
Special weather statement, Jul 30, 5:40 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
540 PM EDT SAT JUL 30 2016

ALZ069-FLZ011-GAZ155-302230-
HOUSTON AL-JACKSON FL-SEMINOLE GA-
540 PM EDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...
NORTHEASTERN JACKSON AND NORTHWESTERN SEMINOLE COUNTIES UNTIL 630 PM
EDT/530 PM CDT/...

AT 540 PM EDT/440 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 9 MILES EAST OF COTTONWOOD...MOVING
SOUTHEAST AT 5 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MALONE...GREENWOOD...BASCOM...HORNSVILLE...STEAM MILL...CROSBY...
MARIANNA MUNICIPAL A/P...GRANGEBURG...CHATTAHOOCHEE SP...
CHIPOLA TERRACE...LUCY AND RIVERTURN.

LAT...LON 3100 8490 3095 8496 3094 8497 3094 8498
      3079 8516 3099 8529 3109 8514
TIME...MOT...LOC 2140Z 310DEG 5KT 3101 8515

11-MOORE
Special weather statement, Jul 30, 5:55 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
555 PM EDT SAT JUL 30 2016

GAZ142-143-302245-
EARLY GA-MILLER GA-
555 PM EDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EARLY AND NORTHWESTERN
MILLER COUNTIES UNTIL 645 PM EDT...

AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF BLAKELY...MOVING NORTHEAST
AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...DAMASCUS...OLD DAMASCUS...CUBA...HENTOWN...
HARMONY CHURCH RD/HWY 45 AND JETERVILLE.

LAT...LON 3118 8489 3128 8496 3142 8479 3124 8464
TIME...MOT...LOC 2155Z 238DEG 9KT 3127 8486

30-PULLIN
Special weather statement, Jul 30, 7:49 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
749 PM EDT SAT JUL 30 2016

GAZ127>129-310030-
WORTH GA-TURNER GA-TIFT GA-
749 PM EDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TURNER...
NORTHWESTERN TIFT AND SOUTHEASTERN WORTH COUNTIES UNTIL 830 PM EDT...

AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER POULAN...OR OVER SYLVESTER...MOVING
NORTHEAST AT 5 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SYLVESTER...POULAN...TY TY...TERRELL...SUMNER...ISABELLA...SYLVESTER
AIRPORT...GAMMAGE...GORDY...SHINGLER...TEMPY...HOBBY...COVERDALE AND
POWELLTOWN.

LAT...LON 3139 8381 3152 8394 3173 8376 3153 8355
TIME...MOT...LOC 2349Z 227DEG 5KT 3153 8380

30-PULLIN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 5:55 PM EDTSpecial Weather StatementTAEEarly50 min
Jul 30, 7:49 PM EDTSpecial Weather StatementTAEWorth41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.